An Orthogonality relation for a class of problems with high-order boundary conditions; Applications in sound-structure interaction

Jane B. Lawrie, I. David Abrahams

    Research output: Contribution to journalArticlepeer-review

    Abstract

    A new orthogonality relation, involving eigenfunctions and their derivatives, for the general class of problems involving a scalar wave equation and high-order boundary conditions is presented. It discusses the procedure for incorporating the necessary edge conditions. Via two specific examples from structural acoustics, both of which have exact solutions obtainable by other techniques, it is shown that the orthogonality relations allows mode matching to follow through in the same manner as for simpler boundary conditions.
    Original languageEnglish
    Pages (from-to)161-181
    Number of pages20
    JournalQuarterly Journal of Mechanics and Applied Mathematics
    Volume52
    Issue number2
    DOIs
    Publication statusPublished - May 1999

    Fingerprint

    Dive into the research topics of 'An Orthogonality relation for a class of problems with high-order boundary conditions; Applications in sound-structure interaction'. Together they form a unique fingerprint.

    Cite this